Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 142, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at May 3, 2021, 5:09 PM CDT for 4 counties in Oklahoma. It was in force for 51 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 3, 2021, 5:09 PM CDT (22:09 UTC)
- Expired
- May 3, 2021, 6:00 PM CDT
- In force
- 51 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Carter County, OK, Johnston County, OK, Love County, OK, Murray County, OK
The radar
The Norman radar (KTLX), 124 km from the middle of the area, began a volume at 22:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 3, 5:28 PM CDT | HAIL 1 | 6 N Lone Grove, OK | JEHOVAH ROAD JUST NORTH OF OIL CITY ROAD. REPORT IN NWS CHAT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 3, 3:48 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 10.2 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 993 J/kg
- Mixed-layer CIN
- -487 J/kg
- Mixed-layer LCL
- 923 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- -30 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
098
WUUS54 KOUN 032209
SVROUN
OKC019-069-085-099-032300-
/O.NEW.KOUN.SV.W.0142.210503T2209Z-210503T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
509 PM CDT Mon May 3 2021
The National Weather Service in Norman has issued a
* Severe Thunderstorm Warning for...
West central Johnston County in southeastern Oklahoma...
North central Love County in southern Oklahoma...
Southeastern Carter County in southern Oklahoma...
Southeastern Murray County in southern Oklahoma...
* Until 600 PM CDT.
* At 508 PM CDT, a severe thunderstorm was located 6 miles southwest
of Lone Grove, moving northeast at 30 mph. A second severe
thunderstorm was located to the north of this thunderstorm.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Ardmore, Lone Grove, Wilson, Dickson, Springer, Dougherty, Gene
Autry, Turner Falls and northwestern Lake Murray.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect for the warned area. Tornadoes can
develop quickly from severe thunderstorms.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3413 9745 3444 9717 3440 9694 3421 9686
3400 9737
TIME...MOT...LOC 2208Z 235DEG 25KT 3412 9733
HAIL...1.00IN
WIND...60MPH
$$
Mahale2 follow-up statements
321
WWUS54 KOUN 032219
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
519 PM CDT Mon May 3 2021
OKC085-032229-
/O.CAN.KOUN.SV.W.0142.000000T0000Z-210503T2300Z/
Love OK-
519 PM CDT Mon May 3 2021
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL LOVE COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3417 9741 3444 9717 3440 9694 3421 9686
3407 9720 3410 9738
TIME...MOT...LOC 2219Z 235DEG 25KT 3416 9725
$$
OKC019-069-099-032300-
/O.CON.KOUN.SV.W.0142.000000T0000Z-210503T2300Z/
Johnston OK-Carter OK-Murray OK-
519 PM CDT Mon May 3 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR WEST CENTRAL JOHNSTON...SOUTHEASTERN CARTER AND SOUTHEASTERN
MURRAY COUNTIES...
At 519 PM CDT, a severe thunderstorm was located near Lone Grove,
moving northeast at 30 mph.
HAZARD...Two inch hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Ardmore, Lone Grove, Wilson, Dickson, Springer, Dougherty, Gene
Autry, Turner Falls and northwestern Lake Murray.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A tornado watch remains in effect for the warned area. Tornadoes can
develop quickly from severe thunderstorms.
This storm is producing large hail. SEEK SHELTER NOW inside a sturdy
structure and stay away from windows.
&&
LAT...LON 3417 9741 3444 9717 3440 9694 3421 9686
3407 9720 3410 9738
TIME...MOT...LOC 2219Z 235DEG 25KT 3416 9725
HAIL...2.00IN
WIND...60MPH
$$
Mahale418
WWUS54 KOUN 032238
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
538 PM CDT Mon May 3 2021
OKC019-069-099-032300-
/O.CON.KOUN.SV.W.0142.000000T0000Z-210503T2300Z/
Johnston OK-Carter OK-Murray OK-
538 PM CDT Mon May 3 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR WEST CENTRAL JOHNSTON...SOUTHEASTERN CARTER AND SOUTHEASTERN
MURRAY COUNTIES...
At 537 PM CDT, a severe thunderstorm was located near Ardmore, moving
northeast at 30 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Emergency management earlier reported quarter size hail
north of Lone Grove.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Ardmore, Lone Grove, Dickson, Springer, Dougherty, Gene Autry, Turner
Falls and northwestern Lake Murray.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A tornado watch remains in effect for the warned area. Tornadoes can
develop quickly from severe thunderstorms.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3428 9731 3444 9717 3440 9694 3421 9686
3413 9706 3411 9726
TIME...MOT...LOC 2237Z 234DEG 24KT 3421 9715
HAIL...1.50IN
WIND...60MPH
$$
MahaleWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 2:10 PM CDT, 2 hours 59 minutes earlier.
Area forecast discussion, May 3, 2:10 PM CDT, 2 hours 59 minutes before
Area Forecast Discussion National Weather Service Norman OK 210 PM CDT Mon May 3 2021 ...New SHORT TERM, LONG TERM, UPPER AIR... .SHORT TERM... (This evening through Overnight) Issued at 203 PM CDT Mon May 3 2021 Storms are expected to develop quickly late this afternoon into this evening along a cold front that will be located across portions of southeast into south central Oklahoma. A favorable environment for severe storms will exist ahead of the cold front across this area. Initially as storms are expected to be more discrete, supercells capable of producing very large hail and tornadoes will be possible along with strong winds gusts. This activity will become more linear, probably just as it exits our southeast counties, winds will be an increasing threat. Meanwhile, farther west as the main trough begins to shift east out of the southern Rockies, additional storms will develop across west Texas. These storms will be elevated as they form well north of the surface cold front. However, sufficient instability will exist for some large hail as these storms move into the western north Texas counties. As we approach midnight, instability will be waining and hail size is expected to decrease as storms move toward the I-35 corridor of southern Oklahoma. Other, weaker activity will also impact much of western and northern Oklahoma overnight. Otherwise, quite a bit colder air will filter south behind the cold front. Temperatures are expected to fall into the 40s across portions of northwest Oklahoma with gusty north winds, giving it a bit of a bite. Lows in the 50s are expected elsewhere. && .LONG TERM... (Tuesday through next Sunday) Issued at 203 PM CDT Mon May 3 2021 System that will bring showers/storms tonight will exit the area Tuesday morning. Some showers may linger in parts of the fa tomorrow morning but should end by mid-day. Sfc high will also settle into the area tomorrow with below average temperatures expected. As the sfc high moves off to the east, winds will shift back towards the south Wednesday. Models then show a shortwave approaching from the northwest and moving across the Plains Wednesday night. Models show an area of showers/storms moving across parts of the fa with this shortwave although disagree on how much and path of the area of rain. Upper ridging will briefly occur behind the previously mentioned shortwave before flattening out the end of this week with a shortwave moving across the central/southern Plains Friday night bringing another chance for showers/storms to parts of the area. Various shortwaves/disturbances moving through the flow will continue over the weekend which will maintain the chances for showers and storms. && .AVIATION... (18Z TAFS) Issued at 1153 AM CDT Mon May 3 2021 Lingering MVFR ceilings behind the cold front will struggle to rise to VFR late today and this evening. Some patchy drizzle may impacts OKC and perhaps LAW/CSM for a brief period this afternoon. North winds will also remain rather gusty overnight. Any VFR ceilings will likely drop back into MVFR overnight. There will be a period where there is enough of a chance of tsra to include either a tempo of prob group this evening or overnight. MVFR ceilings will linger through the end of the forecast period. Winds will gradually diminish Tuesday morning. && .UPPER AIR... Issued at 203 PM CDT Mon May 3 2021 A 19Z May 3 Upper Air flight was done today. A 0Z flight currently is not planned. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 52 63 44 70 / 40 40 0 0 Hobart OK 52 68 43 73 / 40 10 0 0 Wichita Falls TX 57 69 46 75 / 40 10 0 0 Gage OK 46 66 41 74 / 60 10 0 10 Ponca City OK 51 65 41 68 / 50 40 0 10 Durant OK 59 68 46 73 / 70 10 0 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && SHORT TERM...30 LONG TERM....25 AVIATION...30
Hazardous weather outlook, May 3, 12:17 PM CDT, 4 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 1217 PM CDT Mon May 3 2021 OKZ004>048-050>052-TXZ083>090-041730- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1217 PM CDT Mon May 3 2021 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...This Afternoon and Tonight... .Thunderstorms... There is an enhanced risk of severe thunderstorms from 6 PM to midnight across portions of southern and eastern Oklahoma. The enhanced risk area is near and east of a line from Allen to Fittstown to Lake Murray. Tornadoes will be possible with supercells that develop in the enhanced area, along with hail up to the size of baseballs and thunderstorm wind gusts up to 70 mph. There is a medium potential of tornadoes in southeast Oklahoma, generally east of a line from Allen to Fittstown to Lake Murray. There is a slight risk of severe thunderstorms south and east of a line from Eldorado to Marlow to Noble and Cushing. A cold front will move through Oklahoma and north Texas today. Scattered showers and thunderstorms will be possible through this afternoon north of the cold front, but these storms are not expected to be severe through much of the day. By early this evening, additional thunderstorms are expected to develop near the cold front across southeastern Oklahoma and these thunderstorms may be severe with the potential of tornadoes, large hail and strong winds. Low-level wind shear will be enough for an isolated tornado threat with the strongest storms in southeast Oklahoma near and ahead of the cold front. Farther north and west, additional elevated thunderstorms may develop in west Texas and move east across north Texas and southern Oklahoma this evening north of the cold front. The primary risk with these storms will be large hail up to the size of golf balls. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... Storm spotter groups and emergency management personnel across southern and eastern Oklahoma and north Texas should prepare for severe weather operations after 5 PM. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... .Thunderstorms... Overnight thunderstorms may linger into Tuesday morning across north central, portions of central into eastern Oklahoma, although severe weather is not expected. Thunderstorms will be possible Wednesday night with no severe weather expected. Thunderstorm chances return again Friday evening and continue through Sunday, although storms are not expected to be widespread. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Special weather statement, May 3, 4:56 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
456 PM CDT Mon May 3 2021
OKZ004-009-032245-
Harper OK-Ellis OK-
456 PM CDT Mon May 3 2021
...SIGNIFICANT WEATHER ADVISORY FOR Harper and northwestern Ellis
Counties Until 545 PM CDT...
AT 452 PM CDT, a strong thunderstorm was located 8 miles southwest of
Laverne, moving northeast at 45 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
Heavy rain can lead to reduced visibility...
Frequent cloud to ground lightning...
Locations impacted include...
Laverne, Buffalo and May.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3697 9966 3669 9942 3650 10000 3651 10001
3675 10000
TIME...MOT...LOC 2152Z 239DEG 37KT 3660 9997
03Special weather statement, May 3, 5:05 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
505 PM CDT Mon May 3 2021
OKZ046-050-032230-
Love OK-Carter OK-
505 PM CDT Mon May 3 2021
...SIGNIFICANT WEATHER ADVISORY FOR northeastern Love and
southeastern Carter Counties Until 530 PM CDT...
AT 502 PM CDT, a strong thunderstorm was located 7 miles southeast of
Wilson, moving east at 25 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 40 MPH...
Locations impacted include...
Ardmore, Lone Grove, Dickson, Springer, Lake Murray and Overbrook.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Storm intensity is increasing and severe weather may develop rapidly.
Stay alert and listen for warnings.
&&
LAT...LON 3397 9740 3409 9745 3432 9723 3430 9710
3415 9701 3397 9701
TIME...MOT...LOC 2202Z 258DEG 22KT 3409 9733
MahaleThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 4:56 PM CDT | Special Weather Statement | OUN | Harper | 49 min |
| May 3, 5:05 PM CDT | Special Weather Statement | OUN | Carter | 25 min |
| May 3, 5:24 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Johnston, Murray | 51 min |
| May 3, 5:49 PM CDT | Severe Thunderstorm Warning | OUN | Garvin, Murray | 26 min |
| May 3, 5:50 PM CDT | Special Weather Statement | OUN | Harper | 25 min |
| May 3, 5:53 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Johnston, Murray | 67 min |
| May 3, 6:00 PM CDT | Areal Flood Advisory | OUN | Carter, Garvin, Johnston, Love, Murray, Pontotoc | 5 hr |
| May 3, 6:02 PM CDT | Severe Thunderstorm Warning | OUN | Johnston, Murray, Pontotoc | 58 min |
| May 3, 6:09 PM CDT | Special Weather Statement | OUN | Love | 36 min |
| May 3, 6:12 PM CDT | Severe Thunderstorm Warning | OUN | Garvin, McClain, Murray | 33 min |
| May 3, 6:19 PM CDT | Severe Thunderstorm Warning | OUN | Love | 26 min |
| May 3, 6:25 PM CDT | Special Weather Statement | OUN | Hughes | 35 min |
| May 3, 6:33 PM CDT | Severe Thunderstorm Warning | OUN | Coal, Johnston, Pontotoc | 42 min |
| May 3, 6:35 PM CDT | Severe Thunderstorm Warning | OUN | Coal, Hughes, Pontotoc | 40 min |
| May 3, 6:38 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Johnston, Murray | 37 min |
| May 3, 6:39 PM CDT | Special Weather Statement | OUN | Johnston | 36 min |
| May 3, 6:44 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Love, Marshall | 8 min |
| May 3, 6:50 PM CDT | Flash Flood Warning | OUN | Carter, Murray | 3 hr |
| May 3, 6:56 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Johnston, Murray, Pontotoc | 49 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.